Search the Community
Showing results for tags 'effexor venlafaxine'.
Hi, my name is Brianna. I’m 24 years old and a mom of 3. I have always suffered with anxiety. For many years I treated my anxiety with marijuana and that seemed to work although I would still have anxiety in certain situations. Mid/late last year I got fed up with the outside judgment of being a mother that smokes & being told I should be on medication so that’s what I did. A “holistic doctor” prescribed me Effexor 37.5 for a week then up to 75 and I think I got to 100 and something mg. Then I started to feel terrible! So I decided to stop taking them, (big mistake, I know but I was new & naive) I went 3 days without anything and then reinstated at 37.5 after having unbearable withdrawals. It took me over 2 months to become stable on 37.5. During those 2 months i was put on hydroxyzine at night to help me sleep & I was diagnosed with hyperthyroidism and put on Methimozole as well as propranolol (beta blocker) to help with the hyperthyroid symptoms. Eventually I stabled out and joined the Effexor support group on facebook. That’s when I realized I needed to get off Effexor safely and slowly. I then did my first 10% taper. It messed me up for 2 weeks. Symptoms included- constipation, diarrhea, loss of appetite, nausea, racing heart, muscle tremors, anxiety, etc.. It was awful and I was advised by the support group to try to taper less next time after I stable out since 10% may be too much for me. But here I am about 4/5 months later and having those same withdrawal symptoms again and I have NOT done another taper. Some people have called it tolerance withdrawal, others have said it could be from my other medications I’m taking. 4 days ago I started magnesium glycinate supplements, & last night I added a omega 3 to that before bed. I’m not sure if the supplements are helping at all yet but I’m just looking for some kind of relief. That’s when I was advised to come here and for advice. I don’t know what to do and I’m extremely overwhelmed by all this. I’m praying somebody here can help me pin point the cause of my issues.
I'm so glad I found this site. I am an 18yr old who was diagnosed with generalized anxiety, andPTSD on June of 2012. My GP referred me to psychiatrist who started me on meds. I was a little wearyAbout going on medication but he gave me xanax as needed and they workedImmediately, I figured if this helps maybe other medication would too.I tried Buspar, Prozac, Zoloft all which gave me immediate side effects.Lastly and I say lastly because after Effexor I will not go on any other psychiatric drugsAfter going through all this hell.Aug 2012 I started Effexor went up to 150 mg, started to feel social anxiety and depersonalization. I talked to the doc about wanting to get off of it. My Mom mentioned to him that her half sister had been on Lexapro and had helped her. He wanted me to wean off Effexor with Lexapro. I left his office and decided on my own to not take Lexapro and cut Effexor dose in half (75mg). Next day I felt more myself. BUT the following day all w/ds set in. Literally was bedridden for 3 months.I had severe vertigo, vomiting, etc.Went to see Doc and he said he hadn't seen any of his patients go through so much w/ds for this length of time. I replied that I was much worse now than before walking into his office.My Mom and I started researching all info on Effexor. She bought me fish oil, Benadryl, Ginger tea, B complex, Magnesium.In Jan 2013 started to feel somewhat better. I decided it was time to start tapering.I am on generic immediate release tablets. I weigh the pills with a jewelry scale and shave off a smidgen. I break them in half and take them through out the day.I am at 48.75mg.As I go lower Should I change to Effexor brand XR.?What helps mood swings?I forgot to mention that Effexor at 150mg made my anxiety much worse.Now at lower dose anxiety has subsided and panic attacks have gotten much better. I don't know if it's due to all the reading I've done to learn how to lessen their effect. Or that I'm not so afraid of them anymore.I am afraid after hearing other people's experiences that I too will get to a point on a lower doseThat I will not be able to get through it.Will I have protracted w/ds since I've only been on Effexor a year now?Have you heard of rhodiola for mood improvement? Lately I've been getting crying spells.Will these get worse as I lower?Thanks for letting me know I am not alone.